MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-30-3D
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an echelon-10 microcatheter was in place and a qc-8-30-3d was chosen for the first hoop.After being pushed out in vitro, it was found that it could not be formed a hoop, and then qc-7-30-3d was replaced to form a hoop, and it was automatically detached in the microcatheter, so it was completely withdrawn.They re-used the microcatheter echelon-10 (b342204) in place, selected qc-8-20-3d for forming a hoop, and filled in apb-6-20-3d-ss, apb-3-8--3d-es, two apb-2-4-3d-es, apb-1.5-4-hx-es, the catheter tip was withdrawn from the neck of the tumor, and there was no more filling.After angiography, the tumor did not develop, and the operation was finished.The devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right posterior communicating artery segment with a max diameter of 8mm and a 5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the coil was not implanted at the intended location, and no additional medical/surgical intervention was required.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): (b)(4) axium implant coils were returned for analysis within a shipping box; within a sealed biohazard pouch and within individual dispenser tracks.The echelon-10 micro catheter used during the event was not returned.Visual inspection/damage location details: the model and lot numbers for the echelon micro catheter were not provided; therefore, compatibility could not be assessed.The axium implant coil was returned within introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be kinked within introducer sheath proximal to shield coil.The coin was found to be still against the lumen stop.The implant coil was already detached and returned.The shield coil was found to be stretched.The implant coil was found to be stretched and damaged.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿coil-shape-loop size¿ was confirmed; however, the cause could not be determined.A possible cause for coil-shape-loop size is damaged coil.H6.Coding updated based on analysis results.Associated with mdr #: 2029214-2022-01205.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15070283
Report Number2029214-2022-01204
Device Sequence Number4773067
Product Code KRD
UDI-Device Identifier00847536030091
UDI-Public00847536030091
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberQC-8-30-3D
Device Catalogue NumberQC-8-30-3D
Device Lot NumberB221322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer07/26/2022
09/22/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/11/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight62 KG